MAUDE Adverse Event Report: CONMED CORPORATION 5MM,SPATULA W/STEALTH,32 CM /; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CORPORATION 5MM,SPATULA W/STEALTH,32 CM /; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-032
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported unused device was returned for evaluation in its original unopened package.Label verification and visual inspection were performed.The device was observed to have a hole in the packaging tyvek adjacent to the distal end of the device.This defect resulted in a breach of sterility.Due to the location and appearance of the defect, it is likely that the device caused the hole in the packaging.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 5 complaints, regarding 5 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: examine this device prior to use for damage.Do not use if damage is found.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor in (b)(6) reported a "damage" on the sterile pouch of this (b)(4), 5mm,spatula w/stealth,32 cm.There was no patient involvement as this defect was discovered during incoming inspection.This report is raised on the basis of a device malfunction due to a sterility breach found during the device evaluation.

Brand Name
5MM,SPATULA W/STEALTH,32 CM /
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502
MDR Report Key7486301
Report Number1320894-2018-00096
Device Sequence Number1216492
Product Code GEI
UDI-Device Identifier30653405010702
UDI-Public(01)30653405010702(17)220625(10)201706261
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/25/2022
Device Model Number60-5274-032
Device Catalogue Number60-5274-032
Device Lot Number201706261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2018
Initial Report FDA Received Date05/04/2018
Patient Sequence Number1